MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 4 FR X 13 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 4 FR X 13 CM; CATHETER PERCUTANEOUS
Catalog Number CS-14402
Medical Device Problem Codes Material Disintegration (1177); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Hemothorax (1896); Pain (1994)
Date of Event 08/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported "during placement of a new central venous line, the patient developed a left hemothorax associated with hypovolemic shock due to a "defective device"." additional information received states "during the placement of a new central venous access, after asepsis and anesthesia, the area where the catheter will be inserted (left jugular vein) is visualized topically, the needle is inserted, and blood return is confirmed.After this, a metal guide is inserted, which passes without complications in a single attempt.After this, it is dilated with the dilator that comes with the device, and finally, the catheter is inserted, which had been tested and had return in the numbers.Once the return has been verified, the metal guide inside the catheter is removed, and resistance is evident at the moment of removal.When this occurs, the procedure guidelines suggest completely removing the devices to avoid any vascular compromise.It is then evident that from the tip of the catheter inward, which would be internally in the youngest, it was completely destroyed and disintegrated, so the device was removed in its entirety." further information provided states "after removing the device according to protocol, an image is taken and, above all, because the patient begins to show signs of hypovolemic shock, an x-ray image is taken showing hypoventilation, complete left- sided radiopacity, and, given the recent event, a diagnosis of hemothorax is made.Hemothorax drainage is performed, obtaining 10% of the youngest's blood volume.Thoracic surgery, vascular surgery, and pediatric surgeries are notified, and depending on the patient's progress, an examination will be considered.Blood products and medication were indicated and administered to monitor the patient (vitamin k), with improvement in the patient's condition.It was not necessary to take the patient to surgery, and in less than six hours, the hemothorax was resolved." the patient's current condition is unknown at this time.Associated mdr numbers include: 9680794-2025-00832 and 9680794- 2025-00883.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The actual device was not returned; however, the customer provided one photo for analysis.The photo shows a guide wire in a clinical setting partially advanced through the catheter and the guide wire was unraveled towards the distal end past the distal tip of the catheter.Based on the photo, the customer report of a damaged guidewire is confirmed, however, a complete visual inspection to determine the cause of the damage could not be performed as no sample was returned for analysis.Clinical and medical affairs (cma) was consulted and stated, "the reported guidewire fraying and subsequent vascular injury most likely resulted from user technique during device removal rather than a product defect.The guidewire appears to have experienced tensile overload and torsional stress consistent with forceful traction applied after encountering resistance.This pattern is typical of mechanical overstress that occurs when the wire is kinked or entrapped within the dilator or catheter and traction is continued rather than the entire assembly being removed together per standard technique.The resulting vascular injury and hemothorax are consistent with trauma from the frayed guidewire rather than any intrinsic defect in device materials or construction." a device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the customer report of guide wire unraveling was confirmed by visual inspection of the customer supplied photo.The image shows a guidewire partially advanced through a catheter in a clinical setting with evidence of unraveling, however, full complaint verification testing to determine the cause of the damage could not be performed as no sample was returned for analysis.A device history record review was performed on the reported batch, and no relevant findings were identified to suggest a manufacturing related issue.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.0 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Cma has suggested the guidewire failure represents a use error during removal that caused mechanical damage and vascular injury; however, without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported "during placement of a new central venous line, the patient developed a left hemothorax associated with hypovolemic shock due to a "defective device"." additional information received states "during the placement of a new central venous access, after asepsis and anesthesia, the area where the catheter will be inserted (left jugular vein) is visualized topically, the needle is inserted, and blood return is confirmed.After this, a metal guide is inserted, which passes without complications in a single attempt.After this, it is dilated with the dilator that comes with the device, and finally, the catheter is inserted, which had been tested and had return in the numbers.Once the return has been verified, the metal guide inside the catheter is removed, and resistance is evident at the moment of removal.When this occurs, the procedure guidelines suggest completely removing the devices to avoid any vascular compromise.It is then evident that from the tip of the catheter inward, which would be internally in the youngest, it was completely destroyed and disintegrated, so the device was removed in its entirety." further information provided states "after removing the device according to protocol, an image is taken and, above all, because the patient begins to show signs of hypovolemic shock, an x-ray image is taken showing hypoventilation, complete left- sided radiopacity, and, given the recent event, a diagnosis of hemothorax is made.Hemothorax drainage is performed, obtaining 10% of the youngest's blood volume.Thoracic surgery, vascular surgery, and pediatric surgery are notified, and depending on the patient's progress, an examination will be considered.Blood products and medication were indicated and administered to monitor the patient (vitamin k), with improvement in the patient's condition.It was not necessary to take the patient to surgery, and in less than six hours, the hemothorax was resolved." the patient's current condition is unknown at this time.Associated mdr numbers include: 9680794-2025-00832 and 9680794- 2025-00883.

Brand Name
ARROW CVC SET: 2-LUMEN 4 FR X 13 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23277662
Report Number9680794-2025-00832
Device Sequence Number12975455
Product Code DQY
UDI-Device Identifier00801902102140
UDI-Public(01)00801902102140(11)230718(17)271130(10)14F23G0103(21)
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue NumberCS-14402
Device Lot Number14F23G0103
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2025
Supplement Date Received by Manufacturer11/06/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPROTED.; NOT REPROTED.
Patient Age5 YR
Patient SexUnknown